Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 6, NWS Grand Rapids, MI

September 7, 200723 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Sep 7, 2007, 9:52 AM EDT for 23 counties in Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2007, 9:52 AM EDT (13:52 UTC)
Expired
Sep 7, 2007, 3:14 PM EDT
In force
5 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 071352
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
952 AM EDT FRI SEP 7 2007

...GUSTY WINDS TODAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK THROUGH WISCONSIN
TODAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SWING THROUGH
SOUTHWEST LOWER MICHIGAN THIS AFTERNOON. GUSTY WINDS CAN BE 
EXPECTED THROUGH THE DAY FOR MUCH OF SOUTHWEST LOWER MICHIGAN.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-072200-
/O.NEW.KGRR.WI.Y.0006.070907T1352Z-070908T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
952 AM EDT FRI SEP 7 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WIND GUSTS OF 45 ARE EXPECTED IN PARTS OF SOUTHWEST LOWER MICHIGAN
THROUGH THE DAY. ANY RAIN SHOWER COULD PRODUCE SUCH STRONG WINDS. IN
ADDITION THE LAKESHORE REGION COULD EXPERIENCE VERY GUSTY WINDS.

LOOSE LIGHT OBJECTS CAN BE BLOWN AROUND WITH SUCH WINDS. MOTORISTS
IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY IN DRIVING.
WEAKENED LIMBS AND TREES COULD COME DOWN RESULTING IN SCATTERED
POWER OUTAGES.


$$
1 follow-up statement
000 
WWUS73 KGRR 071914
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
314 PM EDT FRI SEP 7 2007


MIZ037>040-043>046-050>052-056>059-064>067-071>074-072015-
/O.CAN.KGRR.WI.Y.0006.000000T0000Z-070908T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
314 PM EDT FRI SEP 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON AND EARLY
EVENING HOURS. GUSTS TO 50 MPH ARE NO LONGER EXPECTED. IT WILL
STILL BE BREEZY FOR A FEW MORE HOURS...AND A FEW GUSTS TO AROUND
40 MPH ARE POSSIBLE UNTIL 600 PM.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 7, 7:45 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 7, 7:45 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 AM EDT FRI SEP 7 2007

LATEST UPDATE...AVIATION...

.SYNOPSIS...(354 AM EDT FRI SEP 7 2007)
A COLD FRONT EXTENDS FROM THE WESTERN SHORE OF LAKE SUPERIOR DOWN
THROUGH KANSAS EARLY THIS MORNING. THIS COLD FRONT WILL MOVE INTO
THE AREA THIS AFTERNOON AND THEN EAST OF THE STATE THIS EVENING.
SHOWERS AND STORMS OUT AHEAD OF THIS FRONT ARE EXPECTED TO MOVE INTO
THE AREA BY AFTERNOON...AND EXIT THE AREA BY MID EVENING. SOME OF
THE STORMS COULD BE SEVERE. COOLER AIR WILL FILTER INTO THE REGION
BEHIND THE FRONT.

THIS FRONT IS EXPECTED TO STALL OUT OVER INDIANA AND OHIO EARLY IN
THE WEEKEND. A WAVE OF LOW PRESSURE WILL RIDE ALONG THIS FRONT...AND
WILL BRING A THREAT OF A FEW SHOWERS AND STORMS TO AREAS SOUTH OF
INTERSTATE 96 SATURDAY NIGHT.

&&

.SHORT TERM... (354 AM EDT FRI SEP 7 2007)
ATTENTION NOW SHIFTS TO THE UPPER WAVE MOVING IN THE WRN GREAT
LAKES THIS MORNING. SHOWERS HAVE BEEN INCREASING IN COVERAGE OVER
THE PAST HOUR OR TWO ACROSS THE NW CORNER OF THE CWFA...AND
ESPECIALLY OVER WI. THIS IS IN RESPONSE TO THE DEVELOPING LLJ AHEAD
OF THE FRONT MOVING IN. WE EXPECT THAT SHOWERS WILL CONTINUE TO
INCREASE IN COVERAGE OVER THE NEXT FEW HOURS AND SHIFT OVER THE
CWFA. IN ADDITION...THE LINE OF STORMS OVER IA AND MO WILL BE
SHIFTING NORTHEAST...AND EXTRAPOLATION OF THIS LINE MOVES IT INTO
THE CWFA AFTER 12Z. THIS LINE WILL TEND TO WEAKEN A BIT AS THE
INSTABILITY AXIS WEAKENS A BIT BEFORE MOVING OVERHEAD. UPPER WAVE IS
EXPECTED TO MOVE NORTHEAST ACROSS NORTHERN MICHIGAN LATER THIS
MORNING AND EARLY THIS AFTERNOON. THE BEST THREAT FOR PCPN WILL BE
DURING THE TIME THIS WAVE IS TRAVERSING THE REGION.

AS FAR AS THE SEVERE WX THREAT IS CONCERNED...45 TO 50 KTS AROUND
500 MB AND ALSO AROUND 925 MB WILL CREATE GOOD DEEP LAYER AND LOW
LEVEL SHEAR OVER THE AREA THROUGH EARLY AFTERNOON. THE STRONG FRONT
MOVING THROUGH WILL PROVIDE A GOOD FOCUS FOR CONVECTION ALONG WITH
THE SRN TAIL OF THE UPPER WAVE. THE FACTOR THAT REMAINS THE WILD
CARD WITH ALL OF THIS IS THE AMOUNT OF INSTABILITY WE CAN DEVELOP.
MODELS ARE SHOWING LI/S DROPPING DOWN TO AROUND -2 TO -3 FROM THE
SFC AND ELEVATED PARCELS. IT LOOKED LIKE FOR A TIME LAST EVENING
THAT PRIOR TO THE CLOUDS AND PCPN MOVING IN WITH THE FRONT...SOME
SUN WAS GOING TO BE POSSIBLE. PLENTY OF LOW CLOUDS HAVE DEVELOPED
WITH THE MOISTURE ADVECTION ON THE NOSE OF THE LLJ AND HOLES IN THE
CLOUDS ARE BECOMING LIMITED UPSTREAM. WE ARE THINKING THAT SFC
HEATING WILL BE QUITE LIMITED...AND AS A RESULT THE SEVERE THREAT
WILL BE LIMITED. WE CAN NOT RULE OUT SEVERE WX WITH THE GOOD SHEAR
IN PLACE AND THE STRONG FRONT MOVING THROUGH...BUT THE POTENTIAL
SEEMS TO BE SHRINKING AT THIS TIME. IF CONVECTION DOES GET
ORGANIZED...WIND DAMAGE WOULD BE THE MAIN THREAT. A TORNADO COULD
NOT BE RULED OUT WITH THE STRONG LOW LEVEL SHEAR AND LOW LCLS. THIS
WILL CONTINUE TO BE MONITORED.

THE FRONT IS EXPECTED TO REACH A ERN LAKE SUPERIOR TO QUAD CITIES
LINE BY 18Z AND THEN A SAGINAW BAY TO CHICAGO LINE BY 00Z BEFORE
EXITING THE CWFA SHORTLY AFTER. ONCE THE FRONT MOVES THROUGH...PCPN
SHOULD END RATHER QUICKLY AS DEEP MOISTURE WILL QUICKLY GET SWEPT
AWAY. WE HAVE LEFT SOME SCT/CHC TYPE POPS OVER THE SE HALF OF THE
CWFA FOR THE EVENING HOURS TO ACCOUNT FOR THE FRONT TO MOVE THROUGH.
SOME LOW CLOUD COVER WILL REMAIN IMMEDIATELY BEHIND THE FRONT. THE
FRONT WILL STALL OUT THEN OVER IN AND OH ON SATURDAY...AND DRIER AIR
AND PARTLY CLOUDY CONDITIONS WILL BE FOUND OVER SW LOWER MI.

THIS FRONT WILL TRY AND RETREAT NORTH A BIT SAT NIGHT AS A JET
STREAK/ASSOCIATED WAVE OVER THE SW PORTION OF THE COUNTRY MOVES NE.
SOME PCPN WILL BE POSSIBLE SOUTH OF I-96 BEFORE THE WAVE MOVES EAST
OF THE AREA BY SUN MORNING. THIS WILL PROVIDE LOWER MICHIGAN WITH
INCREASING SUN AND COOL WEATHER.

&&

.LONG TERM... (354 AM EDT FRI SEP 7 2007)
THE PRIMARY MESSAGE OF THE MEDIUM RANGE PORTION OF THE
FORECAST...SUNDAY NIGHT THROUGH THURSDAY... IS THAT SUMMER IS OVER.
NO MORE 4 DAY OR LONGER PERIODS WITH HIGHS ABOVE 85F AND LOWS ABOVE
60F FOR THE REST OF THE YEAR. ONCE THAT COLD FRONT COMES THROUGH
LATER TODAY...THE TRUE SUMMER TIME WEATHER IS DONE FOR THE YEAR.

AS I HAVE BEEN WRITING THIS WEEK... THE DEVELOPING STORM EAST OF THE
KAMCHATKA PENINSULA TODAY...AMPLIFIES THE UPPER LEVEL FLOW ACROSS
THE REST OF THE NORTHERN HEMISPHERE BY MONDAY.  THAT WILL ALLOW THE
DEVELOPMENT OF A FAIRLY DEEP TROUGH OVER THE CENTRAL UNITED STATES
BY TUESDAY. ALL MODELS AND THERE ENSEMBLES CONTINUE TO GO WITH THAT
IDEA. SO THERE IS LITTLE QUESTION COLD AIR IS ON THE WAY FOR WEST
MICHIGAN.

THE REAL ISSUE IS TIMING WAVES AND THE STRENGTH OF THOSE WAVES
THROUGH THIS TRANSITION PERIOD INTO MORE OF AN EARLY FALL PATTERN.
GIVEN THE VARIABILITY OF MODEL SOLUTIONS WITH THIS TRANSITION...
I SEE NO REAL POINT IN MAKING TO MANY CHANGES TO OUR GRIDS. I
QUESTION THE IDEA OF THUNDERSTORMS MONDAY AND TUESDAY SINCE LOWER
MICHIGAN IS DEEP INTO COLDER AIR AND THERE IS LITTLE IF ANY
INSTABILITY TO PLAY WITH. ANY PRECIPITATION IS EITHER FGEN OR  WARM
ADVECTION LIFT GENERATED.

IF THE LATEST GFS WERE ACTUALLY CORRECT... 850 TEMPS NEAR -2C ON
THURSDAY WOULD LIKELY NOT ALLOW THE SURFACE RIDGING SHOWN BY THE
GFS...GIVEN THE POLAR JET IS OVERHEAD.  I BELIEVE WHAT WE WILL SEE
THIS COMING WEEK IS VARIABLE CLOUD COVER WITH SHOWERS FROM TIME TO
TIME AS UPPER WAVES MOVE ALONG THE POLAR FRONT. WATER SPOUTS AND
COLD AIR FUNNELS COULD BECOME AN ISSUE BY MID WEEK IF THE AIR GETS
AS COLD AS THE GFS IS FORECASTING.

&&

.AVIATION...(745 AM EDT FRI SEP 7 2007)
TWO BANDS OF CONVECTION TODAY.  THE FIRST IS COMING THROUGH
NOW...12Z THROUGH 16Z AND THAT IS THE WARM ADVECTION PUSH. TAMDAR
NEAR GRR AT 09Z SHOWED 42 KNOTS AT 3000 FT. MKG GUSTED TO 42 KNOTS
FROM A PASSING RAIN SHOWER JUST BEFORE 11Z. THE SHOWERS THIS MORNING
DO NOT HAVE BIG CORES EITHER. MOST OF THE ECHOES OVER 40 DBZ ARE
BELOW 22000 FT WITH A FREEZING LEVEL NEAR 14000 FT. SO I DO NOT
EXPECT INTENSE STORMS THIS MORNING...JUST SHOWERS AND ISOLATED
THUNDERSTORMS.  SO DUE TO THE STRONG SYNOPTIC WINDS AND STRONG WINDS
JUST ABOVE THE SURFACE ANY DECENT SHOWER COULD HAVE WIND GUSTS TO 40
KNOTS THIS MORNING.

BEST POTENTIAL FOR THUNDER APPEARS TO BE WITH THE PRIMARY CONVECTIVE
LINE THAT SHOULD COME THROUGH BETWEEN 16Z AND 21Z. SOME INSTABILITY
BUILDS AND THE COLD FRONT APPROACHES FROM THE WEST. WITH THE 925 MB
WIND NEAR 40 KNOTS AND SINCE MKG GUSTED TO 42 KNOTS FROM FEEBLE
CONVECTION THIS MORNING...ANY STORM THIS AFTERNOON COULD SEE GUSTS
NEAR 50 KNOTS WE WILL HAVE TO WATCH THIS.  DUE TO THE FRONTAL RAINS
AND HIGH LOW LEVEL RH I EXPECT MVFR CIGS WITH THE SHOWERS AND
THUNDERSTORMS TODAY. AFTER THE FRONT COMES THROUGH CEILING SHOW
CLEAR QUICKLY THIS EVENING.

THE GENERIC SURFACE WINDS WILL GUST TO NEAR 40 KNOTS AT TIME TODAY
JUST DUE TO THE STRONG PRESSURE GRADIENT WITH THE SURFACE LOW
PASSING OVER LAKE SUPERIOR THIS MORNING INTO EARLY AFTERNOON.

&&

.MARINE... (354 AM EDT FRI SEP 7 2007)
LATEST OBSERVATIONS ALONG THE SHORELINE FROM GLERL OBS AND OTHER OBS
ALONG THE IMMEDIATE SHORELINE SHOW WINDS ARE GENERALLY BLOWING 20 TO
30 KNOTS. AS THE FRONT MOVES INTO THE AREA AND THE SURFACE LOW
STRENGTHENS...WINDS WILL PICK UP A BIT MORE THIS MORNING. GALE
WARNING ISSUED LAST EVENING STILL LOOKS GOOD AND WILL BE CONTINUED.
WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING AS
THE STRONGEST GRADIENT MOVES OUT OF THE AREA. GLERL MODEL SHOWS
WAVES BUILDING UP TO 14 FEET OVER THE NORTHERN SECTION OF THE LAKE
LATER TODAY BEFORE SUBSIDING OVERNIGHT TONIGHT.

&&

.HYDROLOGY... (354 AM EDT FRI SEP 7 2007)
CONSENSUS OF VARIOUS MODEL QPF AND HPC GUIDANCE ALL INDICATE THAT
BASIN AVERAGES ACROSS THE CWFA ARE EXPECTED TO REMAIN AT OR BELOW AN
INCH WITH THE RAIN COMING IN WITH THE FRONT. LOCAL AREAS WILL HAVE
THE POTENTIAL TO SEE HEAVY DOWNPOURS WITH PRECIPITABLE WATER WELL
ABOVE NORMAL JUST SHY OF 2 INCHES. THIS ALL SEEMS REASONABLE
CONSIDERING THE FRONT WILL BE FAIRLY PROGRESSIVE AND TRAINING OF
PRECIPITATION DOES NOT LOOK LIKELY. WITH ALL OF THIS SAID...RIVERS
AND STREAMS SHOULD BE ABLE TO ABSORB THIS AMOUNT OF RAIN WITHOUT ANY
BIG ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM ST. JOSEPH TO MANISTEE THROUGH THIS EVENING.

&&

SYNOPSIS:   NJJ
SHORT TERM: NJJ
LONG TERM:  WDM
AVIATION:   WDM
MARINE:     NJJ
HYDROLOGY:  NJJ
Hazardous weather outlook, Sep 7, 9:08 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 AM EDT FRI SEP 7 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
908 AM EDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT
SOUTHWEST LOWER MICHIGAN LATE THIS MORNING
INTO LATE AFTERNOON AS A LINE OF THUNDERSTORMS MOVE EAST TODAY.

SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH
ACROSS SOUTHWEST LOWER MICHIGAN DURING THE MID MORNING HOURS.
THESE STORMS ARE AHEAD OF A BRIEF SURGE OF WARMER AIR. LOCALLY
HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

LATE THIS MORNING INTO MID AFTERNOON...THE PRIMARY LINE OF STRONG
TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST LOWER
MICHIGAN. THESE STORMS ARE JUST AHEAD OF THE PRIMARY COLD FRONT...
WHICH WILL CROSS SOUTHWEST LOWER MICHIGAN EARLY THIS EVENING.
GUSTY SHIFTING WINDS...TORRENTIAL RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING ARE THE PRIMARY HAZARDS EXPECTED WITH THESE
STORMS. A FEW OF THE STRONGER STORMS COULD BE LOCALLY SEVERE WITH
DAMAGING WINDS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION.

THE STORM LINE SHOULD REACH THE LAKE SHORE OF WEST MICHIGAN AROUND
10 AM THIS MORNING...THE GRAND RAPIDS AREA BY 11 AM AND THE LANSING
AREA BY 1 PM. BEHIND THAT... SOME CLEARING WILL FOLLOW TOWARD
EVENING.

SINCE THE COLD FRONT IS ASSOCIATED WITH AN UNUSUALLY STRONG EARLY
FALL STORM SYSTEM... THE SURFACE WINDS OUTSIDE OF THUNDERSTORMS
WILL BE STRONG AND GUSTY TODAY. WINDS COULD GUST AS HIGH AS 40 MPH
OUTSIDE OF THUNDERSTORMS. WINDS OF THAT STRENGTH COULD RESULT IN
SOME DOWNED TREE LIMBS AND EVEN SOME WEAKENED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS THE THREAT OF MORE THUNDERSTORMS MONDAY NIGHT INTO
TUESDAY JUST AHEAD OF THE COLDEST AIR OF THE SEASON TO DATE.
BEHIND THAT MUCH COLDER AIR WILL FOLLOW. THE THREAT OF COLD AIR
FUNNELS AND RAIN SHOWERS WILL PREVAIL DURING THE MID TO LATE WEEK
PERIOD DUE TO THE COLD AIR COMING OVER A VERY WARM LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS MORNING INTO MID
AFTERNOON.

LMZ844>849-081000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
908 AM EDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

TODAY WILL BE A VERY DANGEROUS DAY TO BE ON THE NEAR SHORE WATERS
OF LAKE MICHIGAN. THE COMBINATION OF AN UNUSUALLY STRONG EARLY FALL
STORM AND THE COLD FRONT TRAILING THAT STORM WILL RESULT IN GALE
FORCE WINDS OVER LAKE MICHIGAN TODAY INTO EARLY THIS EVENING.
THOSE GALES WILL BUILD WAVES TO OVER 10 FEET NORTH OF MUSKEGON BY
EARLY THIS AFTERNOON. THUNDERSTORMS WITH HIGH WINDS AND FREQUENT
CLOUD TO WATER LIGHTING WILL ONLY ADD TO THE ISSUES OVER THE NEAR
SHORE WATERS OF LAKE MICHIGAN. RIP TIDES WILL ALSO BE AN ISSUE
TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD AIR COMING INTO THE AREA EARLY NEXT WEEK WILL BRING THE
THREAT OF MORE THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. BEYOND
THAT THE COLD UNSTABLE AIR OVER LAKE MICHIGAN WILL RESULT IN
STRONG WINDS...LARGE WAVES...SHOWERS AND THE THREAT OF WATER
SPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS MORNING INTO MID
AFTERNOON.

WDM MJS

In the hours before

Local storm report, Sep 7, 7:52 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 AM EDT FRI SEP 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     NON-TSTM WND GST MUSKEGON                43.23N 86.26W
09/07/2007  M48 MPH          MUSKEGON           MI   ASOS

&&

BMARINO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:15 AM EDTSpecial Marine WarningGRR33 min
Sep 7, 11:19 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 3 more71 min
Sep 7, 12:19 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Kalamazoo56 min
Sep 7, 1:11 PM EDTSpecial Weather StatementGRRClinton, Ingham, Jackson64 min
Sep 7, 4:06 PM EDTSpecial Weather StatementGRREaton, Ingham54 min
Sep 7, 4:59 PM EDTSevere Thunderstorm WarningGRRIngham17 min
Sep 7, 5:15 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Jackson30 min

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.